Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 26, 2005, 7:09 PM EDT for Lewis County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 26, 2005, 8:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 25 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:45 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 262309
SVRBUF
NYC049-270000-
/O.NEW.KBUF.SV.W.0044.050726T2309Z-050727T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 800 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 22 MILES WEST OF LOWVILLE...OR
ABOUT 21 MILES SOUTH OF WATERTOWN...AND WAS MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARTINSBURG BY 735 PM EDT...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BUFFALO.
LAT...LON 4369 7513 4369 7519 4367 7527 4367 7533
4362 7563 4361 7575 4381 7578 4395 7515
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 262338
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
737 PM EDT TUE JUL 26 2005
NYC049-270000-
/O.CON.KBUF.SV.W.0044.000000T0000Z-050727T0000Z/
LEWIS NY-
737 PM EDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EDT FOR LEWIS
COUNTY...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWVILLE...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROGHAN AT 745 PM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4369 7513 4369 7519 4367 7527 4367 7533
4362 7563 4361 7575 4381 7578 4395 7515
$$
ZAFF000
WWUS51 KBUF 270000
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
800 PM EDT TUE JUL 26 2005
NYC049-270010-
/O.EXP.KBUF.SV.W.0044.000000T0000Z-050727T0000Z/
LEWIS NY-
800 PM EDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY EXPIRES AT 800 PM
EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4369 7513 4369 7519 4367 7527 4367 7533
4362 7563 4361 7575 4381 7578 4395 7515
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:50 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 250 PM EDT TUE JUL 26 2005 UPDATED FOR SVR TSTM WATCH 687 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... CONVECTION WELL AHEAD OF APPROACHING COLD FRONT IS FORMING ALONG VARIOUS BOUNDARIES FROM THIS EARLY MORNINGS MCS. MORE CONCENTRATED CONVECTION CLOSER TO THE COLD FRONT OVER LOWER MICH IS FORMING A PRONOUNCED LINE OF TSRA OVER EXTREME SOUTHERN ONTARIO AND WESTERN LAKE ERIE. WHEREAS THE CELLS CURRENTLY OVER THE FORECAST AREA HAVE BEEN SHOWING FAST DEVELOPMENT AND COLLAPSE...THE CELLS CLOSER TO AND ALONG THE FRONT WILL BE PERSISTENT AND WILL POSE THE GREATER THREAT OF SEVERE WEATHER EARLY THIS EVENING AND TONIGHT. WILL GO WITH CATEGORICAL POPS FOR TSRA DURING THE EARLY HALF OF THE NIGHT...TAPERING BACK TO LIKELY POPS FOR SHOWERS AFTER MIDNIGHT. NEITHER NAM OR GFS ARE DEPICTING THE MORE DISCRETE CONVECTION WELL AHEAD OF THE FRONT...NOR THE LINEAR MCS FORMING OVER LOWER MICH. WILL DEPEND MAINLY ON THE TIMING OF FRONTAL PASSAGE TO BRING AN END TO THE CONVECTIVE THREAT LATER TONIGHT...WITH SOME LINGERING POST FRONTAL SHOWERS EARLY ON WEDNESDAY. COOLER AND MUCH DRIER AIR FOLLOWING THE FRONT ON WEDNESDAY WILL HOLD TEMPS DOWN TO THE UPPER 60S TO LOWER 70S...ABOUT 20 DEGREES COOLER THAN TODAY. DEWPOINTS FALL BACK TO THE 50S AND DRY SUBSIDENCE ALOFT WILL STAY IN PLACE WITH HIGH PRESSURE THROUGH THE REST OF THE WEEK. DAYTIME HIGHS SLOWLY CREEP BACK UP TO THE MID AND UPPER 70S ON THURSDAY THEN A REINFORCING BUT DRY COLD FRONT DROPS THROUGH LATE ON THURSDAY NIGHT WITH LOWER 70S AGAIN ON FRIDAY. && .LONG TERM (SATURDAY THROUGH TUESDAY)... MILD CONDITIONS WILL PREVAIL AS THE UPPER JET IS NORTH, AND A SURFACE RIDGE KEEPS A PERSISTENT NORTHEAST FLOW OVER THE AREA. AN UPPER TROUGH MOVES IN LATE MONDAY, AND THE RIDGE BEGINS TO BREAK DOWN ON TUESDAY WITH A CHANCE OF SHOWERS SPREADING IN FROM THE SOUTH. && .AVIATION... VFR CONDITIONS WILL LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS. THE CONVECTION WILL BECOME MORE NUMEROUS AS A COLD FRONT APPROACHES DURING THE EVENING WITH OCCASIONAL IFR CONDITIONS AND GUSTS OVER 40 KNOTS IN THE HEAVIER STORMS. LOW CLOUDS BEHIND THE FRONT COULD PRODUCE WIDESPREAD MVFR CEILINGS, WITH OCCASIONAL IFR CEILINGS VISIBILITY IN SHOWERS WEDNESDAY MORNING. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...SVR TSTM WATCH 687 UNTIL 11 PM EDT. .MARINE...NONE. SHORT TERM...HIBBERT LONG TERM/AVIATION...APB NWS ON THE WEB AT WWW.WEATHER.GOV/BUFFALO
Hazardous weather outlook, Jul 26, 4:45 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT TUE JUL 26 2005 NYZ001>008-010>014-019>021-085-270844- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 445 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING AND OVERNIGHT. AS THE FRONT APPROACHES...THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH THE GREATEST THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. SFM
In the hours before
Local storm report, Jul 26, 5:25 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
525 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FLASH FLOOD MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION ROUTES 29 AND 430.
0509 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION OF ROUTES 29 AND 430.
0520 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE TREE DOWN ON ROAD AT LONG POINT STATE PARK.
0509 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION ROUTES 29 AND 430.
0520 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE TREE DOWN LONG POINT STATE PARK.
&&
SAGELocal storm report, Jul 26, 5:25 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE BUFFALO NY
525 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION OF ROUTES 29 AND 430.
0520 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE TREE DOWN ON ROAD AT LONG POINT STATE PARK.
&&
SAGELocal storm report, Jul 26, 5:36 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG DUNKIRK 42.49N 79.34W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
TREES AND POWER LINES DOWN FROM DUNKIRK EAST ALONG ROUTE
20.
&&
SAGELocal storm report, Jul 26, 5:54 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
554 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG FALCONER 42.12N 79.20W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
8 INCH DIAMETER TREE DOWN.
0538 PM TSTM WND DMG JAMESTOWN 42.10N 79.24W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
POWER LINES DOWN.
0541 PM TSTM WND DMG SPRINGVILLE 42.51N 78.67W
07/26/2005 ERIE NY AMATEUR RADIO
LIMBS DOWN. VERY HEAVY RAIN.
0515 PM TSTM WND DMG LOCKPORT 43.17N 78.70W
07/26/2005 NIAGARA NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0527 PM TSTM WND DMG KENDALL 43.31N 78.04W
07/26/2005 ORLEANS NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0541 PM TSTM WND DMG SPRINGVILLE 42.51N 78.67W
07/26/2005 ERIE NY AMATEUR RADIO
POWER LINES DOWN.
0541 PM TSTM WND DMG NORTH COLLINS 42.59N 78.94W
07/26/2005 ERIE NY AMATEUR RADIO
TREE LIMBS AND POWER LINES DOWN.
0531 PM TSTM WND DMG ORCHARD PARK 42.76N 78.75W
07/26/2005 ERIE NY AMATEUR RADIO
HIGH WIND ROUTE 20 AND 277. VERY HEAVY RAIN.
&&
SAGELocal storm report, Jul 26, 6:07 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
607 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG FREDONIA 42.44N 79.33W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
TREES DOWN.
0557 PM TSTM WND DMG COWLESVILLE 42.83N 78.28W
07/26/2005 WYOMING NY AMATEUR RADIO
4 LARGE TREES DOWN
0552 PM TSTM WND DMG 5 N PERRY 42.79N 78.01W
07/26/2005 WYOMING NY AMATEUR RADIO
WIRES DOWN.
&&
SAGELocal storm report, Jul 26, 6:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG NEWARK 43.04N 77.09W
07/26/2005 WAYNE NY LAW ENFORCEMENT
TREES DOWN.
0552 PM TSTM WND DMG NEWARK 43.04N 77.09W
07/26/2005 WAYNE NY LAW ENFORCEMENT
WIRES DOWN.
0552 PM TSTM WND DMG NUNDA 42.58N 77.94W
07/26/2005 LIVINGSTON NY CO-OP OBSERVER
59 MPH WINDS.
0557 PM TSTM WND DMG OAKFIELD 43.06N 78.27W
07/26/2005 GENESEE NY LAW ENFORCEMENT
TREES DOWN.
0614 PM TSTM WND DMG STAFFORD 42.98N 78.07W
07/26/2005 GENESEE NY LAW ENFORCEMENT
TREES DOWN.
0614 PM TSTM WND DMG BYRON 43.08N 78.05W
07/26/2005 GENESEE NY LAW ENFORCEMENT
POWER LINES AND TREES DOWN.
0619 PM TSTM WND DMG PAVILION 42.89N 78.04W
07/26/2005 GENESEE NY LAW ENFORCEMENT
TREE ON HOUSE.
0620 PM TSTM WND DMG LE ROY 42.98N 77.99W
07/26/2005 GENESEE NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0636 PM TSTM WND DMG WELLSVILLE 42.12N 77.95W
07/26/2005 ALLEGANY NY AMATEUR RADIO
NUMEROUS TREES DOWN.
0503 PM TSTM WND DMG WESTFIELD 42.32N 79.58W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
POWER LINES DOWN.
0630 PM TSTM WND DMG MOUNT MORRIS 42.72N 77.88W
07/26/2005 LIVINGSTON NY AMATEUR RADIO
POWER LINES DOWN.
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:30 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 36 min |
| Jul 26, 4:40 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jul 26, 4:50 PM EDT | Special Marine Warning | BUF | 40 min | |
| Jul 26, 4:55 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 51 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 29 min |
| Jul 26, 5:04 PM EDT | Special Marine Warning | BUF | 41 min | |
| Jul 26, 5:12 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 49 min |
| Jul 26, 5:25 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 65 min |
| Jul 26, 5:29 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 31 min |
| Jul 26, 5:38 PM EDT | Special Marine Warning | BUF | 97 min | |
| Jul 26, 5:43 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Wyoming | 62 min |
| Jul 26, 5:48 PM EDT | Severe Thunderstorm Warning | BUF | Genesee | 57 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 52 min |
| Jul 26, 6:11 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 49 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 44 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 51 min |
| Jul 26, 6:47 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
| Jul 26, 7:00 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 33 min |
| Jul 26, 7:09 PM EDT | Special Marine Warning | BUF | 96 min | |
| Jul 26, 7:30 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.